What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 17, 2:59 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, May 17, 2:59 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Miami FL
359 PM EDT Thu May 17 2018
...Wet Conditions Expected through the Weekend...
...Heavy Rainfall Possible through the Weekend...
.DISCUSSION...
.TONIGHT THROUGH SATURDAY...
A mid to upper level trough of low pressure over the Gulf of
Mexico will continue tonight into Saturday, as a low level trough
will be moving west northwest from the Eastern Caribbean Sea
across South Florida. This will keep the steering flow in a south
southeast direction along with deep tropical moisture over South
Florida. Therefore, scattered to numerous showers and
thunderstorms will continue across the area through early this
weekend. The heavy rainfall will also continue over South Florida
during this time and more info on this will be discuss in the
hydro section below.
There should be a decrease in coverage tonight over the
mainland areas, due to the lost of heating and the stable air
that has developed over the interior areas behind the shower and
thunderstorm activity that is ongoing over the east coast metro
areas. Therefore, the pops will be lower a little bit tonight with
slight chance over the interior areas to a chance over the metro
areas.
.LATE THIS Weekend INTO EARLY NEXT WEEK...
The mid to upper level trough of low pressure will slowly
dissipate over the Gulf of Mexico, as high pressure builds
westward from the Western Atlantic waters into the Florida
Peninsula. This will allow for an more of a breezy easterly wind
flow over South Florida along with some drier air for the middle
of next week. However, there could still be some heavy rainfall
across the region on Sunday into Monday across the region.
.EXTENDED FORECAST...
The high pressure will continue over the western Atlantic waters
for the middle of next week keeping an easterly wind flow over
South Florida. This will allow for more of a summer time weather
pattern across the region for middle of next week.
&&
.MARINE...
The winds will be south southeast at 10 to 15 knots tonight into
Friday. The winds will then swing more to a east southeast
direction this weekend into early next week, as the speeds
increase to breezy conditions. This will allow for the seas to
remain at 5 feet or less in the Atlantic waters and 3 feet or less
in the Gulf waters through early next weekend.
.BEACH FORECAST...
The treat rip currents will also increase this weekend into early
next week along the east coast beaches due the easterly winds
will be increasing over the weekend.
&&
.HYDROLOGY...
PWAT values of between 1.8 and 2.1 inches will continue over the
peninsula through the weekend which is near the the maximum values
for this time of year. With a trough of low pressure to the west
providing lift for convection and a low level short wave moving
into the area from the Eastern Caribbean sea, locally heavy
rainfall is still possible through the weekend. WPCs 7 day
forecast rainfall totals through Wednesday suggest widespread 3
to 7 inches of additional rainfall are expected, with highest
amounts along the east coast. Of course, training and or stalled
thunderstorms could lead to locally much higher amounts, and it is
this scenario that will likely be the culprit for any flooding
issues. These rainfall amounts will continue to improve drought
conditions over South Florida through the weekend. However, over
Palm Beach and Broward Counties where the grounds are already
becoming saturated, due to the rainfall amounts of 4 to 7 inches
with some isolated areas getting up to 10 inches that has already
fallen since early last weekend. If the forecast rainfall
continues to pan out in the next couple days, then a Flood Watch
may be needed for portions of the South Florida for this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 73 84 73 81 / 60 80 50 80
Fort Lauderdale 75 84 75 81 / 70 70 60 80
Miami 74 84 74 81 / 60 70 50 80
Naples 71 87 72 86 / 50 60 20 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
DISCUSSION...54/BNB
MARINE...54/BNB
BEACH FORECAST...54/BNB
HYDROLOGY...54/BNB
Hazardous weather outlook, May 17, 11:24 AM EST, 4 hours 55 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1224 PM EDT Thu May 17 2018
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180430-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1224 PM EDT Thu May 17 2018
...THUNDERSTORMS AGAIN TODAY FOR SOUTH FLORIDA...
...FLOODING POSSIBLE DUE TO TRAINING STORMS...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Numerous showers and thunderstorms are forecast to
develop across South Florida and last through the day, especially
over the interior and east coast metro areas. The primary hazards
will be lightning, gusty wind, small hail and heavy rainfall.
Tornadoes: Isolated stronger thunderstorms could produce funnel
clouds and weak tornadoes.
Waterspouts: Isolated waterspouts will be possible over all South
Florida waters.
Wind: Thunderstorms may produce gusty winds. Isolated minor wind
damage is possible with the strongest storms.
Hail: Thunderstorms will have the potential to produce small hail.
Stronger thunderstorms could produce hail to the size of quarter
dollars.
Flooding: Periods of heavy rainfall will be possible, mainly for
the east coast metro area during the afternoon and evening hours.
These areas could see repeated heavy rainfall from training storms
that could lead to moderate flooding impacts including the
significant flooding of roadways and intrusion of flood water into
structures. Ponding of water on roadways is possible in low lying and
poor drainage areas over the remainder of southern Florida.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Periods of showers and thunderstorms are forecast to develop across
South Florida with above normal rain chances continuing through the
weekend. Several periods of heavy rainfall may be possible. This may
lead to localized flooding concerns.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report funnel clouds, high wind, hail,
and flooding to the National Weather Service forecast office in
Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
RAG
In the hours before
Special weather statement, May 17, 11:45 AM EST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Miami FL
1245 PM EDT THU MAY 17 2018
FLZ067-071-072-171730-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
1245 PM EDT THU MAY 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR BROWARD AND SOUTHEASTERN PALM
BEACH COUNTIES UNTIL 130 PM EDT...
* At 1245 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Sawgrass Mills Mall, or near
Sunrise, moving north at 20 mph.
* Winds in excess of 45 mph will be possible with this storm.
* Locations impacted include...
Pembroke Pines, Coral Springs, Davie, Plantation, Sunrise, Tamarac,
Lauderhill, Weston, Cooper City, Parkland, Loxahatchee NWR,
Sawgrass Mills Mall, Royal Palm Ranches, Sunshine Acres,
Intersection I-75 And U.S. 27, Intersection I-75 And Griffin Road,
Pine Island Ridge, Markham Park and Ramblewood East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2604 8027 2605 8044 2649 8048 2651 8021
TIME...MOT...LOC 1645Z 174DEG 18KT 2620 8036
67
Special weather statement, May 17, 12:36 PM EST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Miami FL
136 PM EDT THU MAY 17 2018
FLZ067-068-168-171815-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
136 PM EDT THU MAY 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR PALM BEACH COUNTY UNTIL 215 PM
EDT...
* At 136 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from North
County Airport to Boca Pointe. Movement was southeast at 5 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with these storms.
* Locations impacted include...
Fort Lauderdale, West Palm Beach, Pompano Beach, Boca Raton,
Deerfield Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
Palm Beach Gardens, Lake Worth, Riviera Beach, Lighthouse Point,
Lauderdale-By-The-Sea, Tequesta, Highland Beach, Ocean Ridge,
Coconut Creek, Greenacres and Royal Palm Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2639 8003 2609 8003 2614 8012 2615 8010
2615 8012 2616 8011 2632 8008 2633 8045
2636 8050 2696 8055 2696 8014 2697 8014
2697 8009
TIME...MOT...LOC 1736Z 307DEG 5KT 2687 8022 2633 8018
RAGLocal storm report, May 17, 4:18 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
518 PM EDT THU MAY 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM WATER SPOUT 5 E MOORE HAVEN 26.82N 81.02W
05/17/2018 AMZ610 FL BROADCAST MEDIA
A VIDEO OF A WATER SPOUT WAS REPORTED BY ABC7 WZVN. THE
WATER SPOUT OCCURED WITH A SHOWER MOVING OVER THE
SOUTHWESTERN PORTION OF LAKE OKEECHOBEE AT 410PM EDT.
&&
EVENT NUMBER MFL1800090
KELLY